Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 122, NWS Wilmington, NC

August 18, 20165 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 18, 2016, 5:03 PM EDT for 5 counties in South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2016, 5:03 PM EDT (21:03 UTC)
Expired
Aug 18, 2016, 6:00 PM EDT
In force
57 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 88 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:40 PM EDTTSTM WND DMG1 S Barnhill, SCTREE DOWN AT BARNHILL AND MENTION ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WUUS52 KILM 182103
SVRILM
SCC041-043-051-067-089-182200-
/O.NEW.KILM.SV.W.0122.160818T2103Z-160818T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
503 PM EDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  CENTRAL GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTH CENTRAL MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OUTLAND...OR
  21 MILES WEST OF CONWAY...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MYRTLE BEACH...CONWAY...SURFSIDE BEACH...RED HILL...SOCASTEE...
  GARDEN CITY...MYRTLE BEACH AIRPORT...MURRELLS INLET...ANDREWS...
  JACKSON...JOHNSONVILLE...HEMINGWAY...POSTON...KINGSBURG...WARSAW...
  DONGOLA...BUCKSPORT...HENRY...BRITTONS NECK AND LITCHFIELD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3379 7988 3397 7930 3369 7888 3363 7895
      3357 7900 3354 7902 3346 7910 3345 7916
      3344 7918 3343 7919 3335 7946
TIME...MOT...LOC 2103Z 305DEG 23KT 3374 7941 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
3 follow-up statements
446 
WWUS52 KILM 182121
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT THU AUG 18 2016

SCC041-043-051-067-089-182200-
/O.CON.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
FLORENCE SC-GEORGETOWN SC-HORRY SC-MARION SC-WILLIAMSBURG SC-
521 PM EDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN FLORENCE...CENTRAL GEORGETOWN...SOUTHWESTERN
HORRY...SOUTH CENTRAL MARION AND NORTHEASTERN WILLIAMSBURG
COUNTIES...

AT 521 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OUTLAND...OR
15 MILES NORTHWEST OF MURRELLS INLET...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...SURFSIDE BEACH...RED HILL...SOCASTEE...
GARDEN CITY...MYRTLE BEACH AIRPORT...MURRELLS INLET...JACKSON...
JOHNSONVILLE...HEMINGWAY...WARSAW...DONGOLA...BUCKSPORT...HENRY...
LITCHFIELD BEACH...SAMPIT...BUCKSVILLE...
RHEMS AND PEE DEE CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3377 7981 3387 7915 3369 7888 3363 7895
      3357 7900 3354 7902 3346 7910 3345 7916
      3344 7918 3343 7919 3335 7946
TIME...MOT...LOC 2121Z 305DEG 23KT 3367 7929 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
101 
WWUS52 KILM 182140
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EDT THU AUG 18 2016

SCC041-051-067-182149-
/O.CAN.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
FLORENCE SC-HORRY SC-MARION SC-
540 PM EDT THU AUG 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE...
SOUTHWESTERN HORRY AND SOUTH CENTRAL MARION COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3371 7976 3370 7935 3368 7916 3366 7915
      3365 7912 3364 7913 3360 7911 3361 7910
      3357 7910 3357 7901 3346 7910 3335 7946
TIME...MOT...LOC 2139Z 305DEG 23KT 3360 7917 

$$

SCC043-089-182200-
/O.CON.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
GEORGETOWN SC-WILLIAMSBURG SC-
540 PM EDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL GEORGETOWN AND EAST CENTRAL WILLIAMSBURG COUNTIES...

AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
YAUHANNAH...OR 7 MILES NORTHWEST OF MURRELLS INLET...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURRELLS INLET...JACKSON...WARSAW...GRAVES...PLANTERSVILLE...HENRY...
OATLAND...LITCHFIELD BEACH...SAMPIT...NESMITH...RHEMS...
MORRISVILLE...YAUHANNAH AND WACCAMAW COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3371 7976 3370 7935 3368 7916 3366 7915
      3365 7912 3364 7913 3360 7911 3361 7910
      3357 7910 3357 7901 3346 7910 3335 7946
TIME...MOT...LOC 2139Z 305DEG 23KT 3360 7917 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
327 
WWUS52 KILM 182158
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT THU AUG 18 2016

SCC043-089-182207-
/O.EXP.KILM.SV.W.0122.000000T0000Z-160818T2200Z/
GEORGETOWN SC-WILLIAMSBURG SC-
558 PM EDT THU AUG 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GEORGETOWN AND EAST
CENTRAL WILLIAMSBURG COUNTIES WILL EXPIRE AT 600 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF GEORGETOWN AND WILLIAMSBURG COUNTIES UNTIL 700 PM.


LAT...LON 3371 7976 3370 7935 3368 7916 3366 7915
      3365 7912 3364 7913 3360 7911 3361 7910
      3357 7910 3357 7901 3346 7910 3335 7946
TIME...MOT...LOC 2156Z 305DEG 23KT 3360 7917 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:29 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 18, 3:29 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
329 PM EDT THU AUG 18 2016

.SYNOPSIS...
A weak surface trough will drop slowly southeast across the
Carolinas and stall, bringing an increasing chance of showers
and thunderstorms over the next few days. A return to above normal
heat is forecast for the weekend, with heat index values exceeding
100 degrees on Sunday. A cold front will cross the area on Monday,
bringing a refreshing airmass change with cooler and drier weather
following through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 320 PM Thursday...Local Vad Wind Profile shows a deep WNW
flow aloft at this time, although maximum speeds were only 25
KT in the column. The seaward encroaching storms will edge off
shore while an unworked-over portion of our SC interior appears
set for rumblers and briefly heavy rainfall through afternoon
to early evening. Portion of inland SE NC may not see additional
rainfall through tonight. Convection is expected to gradually
wane in intensity and coverage in early evening. Until then the
weak steering flow will lend to slow moving TSTMS and ponding
water in isolated locations, favored over interior NE SC. The
other hazard remains dangerous cloud to ground lightning.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 320 PM Thursday...Main headline features unsettled
conditions and seasonable warmth. A weak trough across the
interior coupled high precipitable water will keep a good chance
of storms while the weak steering flow maintains a threat of
localized flooding and ponding problems. This threat will prevail
both Friday and Saturday. The low level west flow is a little
stronger Saturday which will keep the sea breeze pinned closer to
the coast with a good chance of convection there, and storms will
move a little faster boosting slightly the wind threat.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 300 PM Thursday...One last hot and humid day forecast for
Sunday as ridging aloft combines with Bermuda high pressure offshore.
Temps are expected to rise into the low 90s, which combined with very
high dew point air will create heat index values approaching 105
degrees.Weak impulses in the mid-level flow will tap a very
unstable environment to create scattered tstms on Sunday, with
periods of heavy rain the primary threat due to very high PWATS.
Thereafter, a cold front will move across the region on Monday, and
this front has the potential to bring the first taste of autumn with
it as much cooler and drier weather is forecast for the remainder of
the extended - Tue/Wed/Thu. The GFS/ECM differ in how far south this
front sags and how quickly the cooler air gets into the region, and
although the ECM would bring more significant fall-like weather, the
GFS is preferred with the slower southern push of the front. This is
because of renewed ridging developing behind the cold front's parent
trough, which should slow the boundary to the south before a renewed
push of dry/cool air comes through Wednesday. Either way, the middle
part of next week appears to feature beautiful late-summer weather
with temps below climo and limited precip potential.

One climo note: The ongoing streak at Wilmington of temperatures not
dropping below 70 stands at 53 days (as of the 18th). The current
forecast has that ending on Wednesday, which would end the streak at
58 days - breaking the all-time record by 2 days. Some of the
guidance has the low dropping below 70 on Tuesday morning - if this
occurs we would still break the record, just by 1 day instead.
Current forecast keeps Tuesday morning just above 70 however due to
a bit more of an E/NE wind component off of still very warm ocean
waters.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 18Z...Terminals are currently VFR and VFR should continue for
the majority of the TAF valid period. Showers and thunderstorms
should become scattered this afternoon as an impulse aloft acts on
warm, moist low level air.  Expect to see all terminals affected by
convection this afternoon with the exception of LBT which already has
been.  It is possible there could be another round there too so VCTS
has been included at LBT aft 21Z. WSW surface winds will back to the
S-SW this afternoon. Ceilings will remain well above 3k feet outside
of thunderstorm cores. for now...terminals show thunder this
afternoon but it is possible that it could continue into the evening
particularly inland. additionally, a fog threat may develop tonight
depending on where and how much rain falls at or near the terminals.

EXTENDED OUTLOOK...Overall VFR. Scattered mainly afternoon showers
thunderstorms with low confidence for brief IFR conditions. Low
confidence of morning MVFR/IFR due to fog/low ceilings, mainly
inland. SW winds will prevail until Monday when a cold front will
move through and turn surface winds northerly.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 320 PM Thursday...Seas around 2.5 FT mainly in SSW wind
waves of 1-2 FT and SE-E waves between 6-8 seconds. This regime
will prevail tonight with an uptick in SSW winds and likewise SSW
waves as gusts to 20 KT unfold. TSTMS will impact the waters this
evening and overnight and a radar update in encouraged before
heading out.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 320 PM Thursday...Moderate SW winds this period as Bermuda
high pressure remains east of the waters. SW winds 10-15 KT will
gusts to 20 KT at times, including near shore in the afternoon.
TSTMS will be scattered to numerous due to a weak surface trough
just inland from the coast. Seas mainly in the 2-3 foot range
outside of TSTMS will be composed of SSW waves 1-2 ft every 4-5
seconds and Se waves 1-2 ft every 6-8 seconds.

LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 300 PM Thursday...Bermuda ridging will remain the dominant
feature the first half of the extended before a cold front crosses
the waters with a wind shift during Monday. Winds on Sunday will
be SW around 15 kts, and then slowly shift to the NW with
decreasing speeds around the frontal passage on Monday. By
Tuesday, a NE surge will develop behind this front, with wind
speeds increasing once again up towards 15 kts. Seas Monday of
around 2 ft will be bookended both Sunday and Tuesday by 2-4 ft
seas. On Sunday, a SE swell and SW wind wave will comprise the
spectrum, whereas on Tuesday an amplifying E/NE wind wave will be
the dominant wave group.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...TRA
NEAR TERM...MJC
SHORT TERM...MJC
LONG TERM...JDW
AVIATION...RAN
MARINE...MJC/JDW
Hazardous weather outlook, Aug 18, 3:20 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
320 AM EDT THU AUG 18 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-190730-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
320 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-190730-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
320 AM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 2:17 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
217 PM EDT THU AUG 18 2016

NCZ099-109-110-SCZ053-054-181915-
INLAND BRUNSWICK NC-COLUMBUS NC-COASTAL BRUNSWICK NC-INLAND HORRY SC-
COASTAL HORRY SC-
217 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN COLUMBUS...SOUTHWESTERN
BRUNSWICK AND NORTHEASTERN HORRY COUNTIES UNTIL 315 PM EDT...

AT 217 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LORIS...OR 16 MILES NORTHEAST OF CONWAY...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...SUNSET BEACH...NORTH MYRTLE BEACH AIRPORT...
CHERRY GROVE INLET...LITTLE RIVER...IREDELL...CAROLINA SHORES...
TABOR CITY...LORIS...CALABASH...BETHEL...ALLSBROOK...PIREWAY...
DULAH...BUGHILL...CHERRY GROVE BEACH...RUSSTOWN...LONGWOOD...
BROOKSVILLE AND GORETOWN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 11.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 18 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 13 AND 24...AND NEAR MILE MARKER
26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3405 7831 3385 7857 3379 7874 3399 7903
      3417 7893
TIME...MOT...LOC 1817Z 288DEG 20KT 3403 7889

JDW
Special weather statement, Aug 18, 2:35 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
235 PM EDT THU AUG 18 2016

NCZ107>110-181915-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-INLAND NEW HANOVER NC-
COASTAL BRUNSWICK NC-
235 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR NEW HANOVER AND EAST CENTRAL
BRUNSWICK COUNTIES UNTIL 315 PM EDT...

AT 235 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SILVER LAKE...OR NEAR SNOWS CUT...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...KURE BEACH...
SNOWS CUT...SOUTH MASONBORO ISLAND...NORTH MASONBORO ISLAND...
BOILING SPRING LAKES...SILVER LAKE...SEAGATE...SEA BREEZE...
MYRTLE GROVE AND MASONBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3415 7784 3399 7791 3401 7794 3411 7794
      3411 7795 3404 7795 3402 7796 3407 7808
      3417 7809 3413 7796 3411 7793 3413 7793
      3413 7792 3414 7795 3419 7795 3421 7779
TIME...MOT...LOC 1835Z 277DEG 15KT 3411 7797

JDW
Special weather statement, Aug 18, 3:06 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT THU AUG 18 2016

SCZ023-032-182000-
DARLINGTON SC-FLORENCE SC-
306 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE AND SOUTHERN
DARLINGTON COUNTIES UNTIL 400 PM EDT...

AT 306 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OATS...OR 8 MILES EAST OF BISHOPVILLE...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...DARLINGTON...TIMMONSVILLE...LAMAR...DARLINGTON RACEWAY...
LYDIA...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...SARDIS...
CARTERSVILLE AND OATS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3430 7971 3401 7993 3402 7995 3402 7996
      3404 7999 3408 8003 3409 8008 3411 8010
      3413 8013 3416 8016 3420 8011 3423 8011
      3427 8014 3428 8013 3432 8017 3434 8017
TIME...MOT...LOC 1906Z 281DEG 12KT 3423 8010

JDW
Special weather statement, Aug 18, 3:47 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT THU AUG 18 2016

SCZ032-182030-
FLORENCE SC-
347 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL FLORENCE COUNTY UNTIL 430 PM
EDT...

AT 347 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLORENCE...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...NEW HOPE...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...COWARD...HEALTH SOUTH REHABILITATION HOSPITAL...
MCLEOD REGIONAL MEDICAL CENTER...
CAROLINAS HOSPITAL SYSTEM AND CAROLINAS HOSPITAL SYSTEM -CEDAR TOWER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 NEAR MILE MARKER 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 156 AND 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3422 7985 3415 7955 3413 7953 3412 7953
      3413 7952 3411 7952 3391 7969 3414 7990
TIME...MOT...LOC 1947Z 304DEG 18KT 3414 7980

JDW
Special weather statement, Aug 18, 3:59 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT THU AUG 18 2016

SCZ053-054-182045-
INLAND HORRY SC-COASTAL HORRY SC-
359 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN HORRY COUNTY UNTIL 445
PM EDT...

AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORESTBROOK...OR NEAR RED HILL...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...SOCASTEE...RED HILL...MYRTLE BEACH AIRPORT...
SPRINGMAID PIER...BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...
FORESTBROOK...COASTAL CAROLINA UNIVERSITY...
HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...NIXONVILLE...
BRIARCLIFFE ACRES...CONWAY MEDICAL CENTER...
GRAND STRAND REGIONAL MEDICAL CENTER AND LIGHTHOUSE CARE CENTER OF
CONWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 18.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 25 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3377 7906 3389 7894 3380 7872 3373 7883
      3362 7896
TIME...MOT...LOC 1959Z 298DEG 7KT 3377 7894

JDW
Special weather statement, Aug 18, 4:18 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT THU AUG 18 2016

SCZ024-032-033-039-053-182115-
INLAND HORRY SC-MARION SC-DILLON SC-WILLIAMSBURG SC-FLORENCE SC-
418 PM EDT THU AUG 18 2016

...SPECIAL WEATHER STATEMENT FOR EASTERN FLORENCE...NORTHWESTERN
HORRY...MARION...SOUTH CENTRAL DILLON AND NORTHEASTERN WILLIAMSBURG
COUNTIES UNTIL 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS...FROM NEAR MARION...TO BRITTON NECK...MOVING
SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONWAY...MARION...MULLINS...HORRY...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...HICKORY GROVE...SELLERS...POSTON...ALLSBROOK...
KINGSBURG...HOMEWOOD...DONGOLA...SMITHBORO...BLUE BRICK...HENRY...
GALIVANTS FERRY...BRITTONS NECK AND RAINS.

THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3419 7972 3433 7935 3393 7879 3371 7928
      3377 7931 3378 7934 3369 7941 3365 7942
      3356 7963
TIME...MOT...LOC 2016Z 315DEG 25KT 3412 7936

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:17 PM EDTSpecial Weather StatementILMHorry58 min
Aug 18, 3:06 PM EDTSpecial Weather StatementILMDarlington54 min
Aug 18, 3:47 PM EDTSpecial Weather StatementILMFlorence43 min
Aug 18, 3:59 PM EDTSpecial Weather StatementILMHorry46 min
Aug 18, 4:18 PM EDTSpecial Weather StatementILMHorry, Marion57 min
Aug 18, 4:20 PM EDTAreal Flood AdvisoryILMHorry, Marion3 hr
Aug 18, 5:15 PM EDTSpecial Weather StatementILMWilliamsburg45 min
Aug 18, 5:55 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg43 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.